Maximal domain of preferences in the division problem

Jordi Massó, Alejandro Neme

Research output: Contribution to journalArticleResearchpeer-review

12 Citations (Scopus)


The division problem consists of allocating an amount of a perfectly divisible good among a group of n agents. Sprumont (1991) showed that if agents have single-peaked preferences over their shares, then the uniform allocation rule is the unique strategy-proof, efficient, and anonymous rule. We identify the maximal set of preferences, containing the set of single-peaked preferences, under which there exists at least one rule satisfying the properties of strategy-proofness, efficiency, and strong symmetry. In addition, we show that our characterization implies a slightly weaker version of Ching and Serizawa's (1998) result. Journal of Economic Literature Classification Numbers: D71, D78, D63. © 2001 Academic Press.
Original languageEnglish
Pages (from-to)367-387
JournalGames and Economic Behavior
Publication statusPublished - 1 Jan 2001


Dive into the research topics of 'Maximal domain of preferences in the division problem'. Together they form a unique fingerprint.

Cite this